Halaven - Hair loss

I would like to know if you are taking Halaven and loss your hair and those that did not lose their hair.

I had pet scans come back with the results that nothing had changed. However my CA15-3 tumor markers was up. My tumor marker has always been a good indicator for me.
SO - I am at a crossroads - do I stick with Halaven or change. Oh yeah, about the hair question, my hair has grown back while on Halaven. I was told I would definitely lose my hair. If my hair growing back makes me an oddball, then maybe the medication is not working.
Any and all advice welcomed.
Pat

Report post

25 replies. Join the discussion

Hi. I just started halaven. Third treatment and hair is falling out terribly. I have read of women where hair grows back while on it. I'm not sure how long you have been on it but I like you have markers as good indicators. Of course your onc knows best but see how next round of bloods are then go for pets can to see if there is progression before you change. Bloods can go up and down from treatment too.

Report post

Halaven was my favorite chemo - out of 7 so far. I had 9 infusions before it stopped working. Quite a bit of my hair fell out at first, then it came back. I felt so well on it that I was able to go scuba diving again.

My tumor markers did go down right from the beginning. But I know with some chemos it does take awhile for it gets to working.

Good luck,
Jan

Report post

My hair grew back while on halaven. It looks like it has stopped working after 5 cycles, but I'll know for certain after my scans this week. Truthfully, it was nice having hair in the winter, but it would be nicer if I had a longer run on halaven.

Report post

May I ask what symptoms makes you think the Halaven has stopped working? I didn't have hair from the last chemo but with Halaven it started growing back right away. My tumor markers are up but not sure that is enough to stop the treatment right now.

Report post

My tumor markers, which have always been spot on indicators of disease progression, are higher than they have ever been. I am experiencing quite a lot of pain from my shoulder to the bottom of my rib cage, my appetite has decreased significantly, which has never been a problem before; and, last but not least, I have unrelenting nausea. My scans today (CT) and tomorrow (PET) will tell the tale.

Report post

I was on Halaven for almost 6 months and I never lost my hair. It thinned out, but not noticeably.
Shari

Report post

Thanks for all of your replies. They just prove what the doctors tell us we each react differently to the same chemo. Appreciate your willinginess to help.

Report post

I don't know anything about Halaven, but I am on Xeloda, and like you, fear it may be failing. I have increased activity in a couple of lymph nodes and am losing my Xeloda curls, which made me look ten years younger. Plus I tolerate it really well. My last tumor markers were in the normal range, but for me I think they may not be very reliable. So, anyway, with my onc I'll probably have to figure out what to do next. It's bead enough having this disease, but being part of making these decisions can be so confusing. Good luck,and please keep us posted.

Susan

Report post

Hi all! I am starting Halaven Thursday. I have heard this is a good option for those that have tried other chemos that failed. I've become endocrine resistant and am terrified that I'm chemo resistant too??? I've been on tamoxifen, Femara, faslodex, Xeloda, Aromasin/Afinitor, Doxil, taxol with gemzar and now trying erubulin/halaven. I'm in need of something to stabalize my liver ASAP. Has anyone had luck with erubulin when so pretreated? How long is the typical response time? Thanks!!!! Getting super scared. Xoxo!!! Tobi

Report post

I did not lose my hair and wasn't told I would.

Report post

I am currently on Halaven and have been since Dec 2011, I lost all my hair now it is growing back. My last scan as of Jan 17th shows that I am in remission. Whether your hair grows back or not while on the drug it not an indicator of whether it is working or not. And my tumor markers are very accurate as well. How long have you been on the drug? If it hasn't been very long then maybe you are having a flare response to the drug like you can have with Tamoxifen. Ask your Onc if that could be the case. If it were me since your scan wasn't any worse I would give it a little more time before I decided to quit it and try something else. : )
I hope that info helps you.
Hugs,
Sandra

Report post

I am starting cycle 22 tomorrow on Halaven/Eribulin so it has been working for me for a year and 2 months so far.

Sandra

Report post

Hi Pat,
I've been on Halaven since last July. I did lose my hair after the second treatment. It started to grow back in September, but not evenly. Then, I had to stop it because of the neuropathy in my feet. I was off it for the month of October. When I started back in November my hair got very thin. It started coming back in December, but all white, this time. It was very thin and I had two 'bald spots. My doctor stopped it this month because of severe neuropathy in my arm and hand. Sooo, I got my hair colored; I didn't like the white hair. That seems to have given it more body and it seems to be growing in thicker. I saw the oncolgist, yesterday, and I'll have a PETCT before I see him in March. I don't know what will happen if he starts me back on Halaven.
So far the Halaven has been working.
Good luck to you.
Francesca

Report post

Sandra,
Thanks for replying. Do you have side effects from the Halaven? On my right hand my finger tips feel like they have been soaking in water for hours. Neurontin helps but doesn't totally make it go away.

I am having a CT scan tomorrow. Will know more after that. (I hope)

Report post

Alapat,

I do have some neuropathy in my feet a little bit in the tips of my fingers. I had the same side effect with Avastin and Abraxane, when I stopped those drugs my feet and hands got better. Try using Neurogen it is a homeopathic herbal remedy it worked really well for me, I have not used Neurotin although my Onc had prescribed it for me at one point. It is strong smelling so I would spray it on me outside. The other thing that I used for me that has worked well is putting my feet (with socks on) on an ice pack. I am sending prayers and hope to you that you get good news on your CT scan. : ) Hang in There!

Hugs,
Sandra

Report post

Hi I have been on Halaven since January. My third chemo. Had breast cancer in 2005. Had taxol and antipaxtol (spelling?)in 2011 reoccurrence in right rib and just radiation. 2012 liver reoccurrence. Was on clinic study for flurvesant (spelling?)stopped working. Now on Halaven. Just reading it isn't good for liver and toxic. so I don't know if that is good or bad for me since tumors are in my liver. I'm having numbness and tingling in fingers. Constipation is really bad!!!! Stomach pain is bad! Never had any symptoms with other chemo's. my hair was growing back but now if seems at a stand still. I have a very very short pixie. First scans before Halaven, tumors grew and 2nd scans with Halaven no growth or shrinkage. I will have treatment this coming Friday and will see the onocolgist. I hope she helps me with neuropathy and constipation. I'm already taking senekot s 3x aday and miralalax 2x aday along with prune juice.

Report post

I started Halaven...oh...what..in February? I've been through three cycles. Although only 48% of the population on H lose their hair, I lost mine at the first dose. I have neuropathy (had it before too, but it is coming back stronger), and nausea during the entire time I'm "ON" (i.e., it begins to lessen the week off). Low blood counts...but so far, the tumor markers say it is working. :)

Lisa Q.

Report post

My hair started falling out 5 days after completing cycle #1. I'm starting cycle #2 today and my once thick hair is very thin but I haven't had the heart to shave it and get a wig just yet. I really should because I'm constantly losing strands and emotionally maybe that's worse than getting the inevitable over and done with. This is my first hair loss and it's causing some depression. I'll get over it because I always bounce back, but it's not always easy.

Report post

Hi everyone I'm new to this conversation and its great because everyone is so positive and you realise there are so many people out there going through the same as yourself. I had breast cancer in 1998 then again in 2005 then it returned with a vengeance in 2011. I have been on all sorts- capcitebin( spelling doesn't look right), taxol, everolimus and exemastane jointly and on my first cycle of eribulin. I was advised to wear the cold cap which is a pain as it adds so much time to the infusion however it may be worth it as I didn't lose my hair when I was on taxol. It looks as if my tumour markers have stabilised. Anyone I decided to continue to go on holiday to Barbados as I work full time so we are off on 1st August - goodness knows what will happen but I feel fine! and I'm sure my family and I will have a fabulous break.
Take care everyone
Louise

Report post

Louise60, I took a month's break from Halaven, and my markers continued to drop, not as massively, but they did drop, so I think you're good.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Advertisement

Advertisement

Discussion topics

Community leaders